Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 8, NWS Pocatello, ID

March 29, 2017

NWS Pocatello, ID issued this wind advisory at Mar 29, 2017, 1:13 PM MDT. It took effect at Mar 30, 2017, 10:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2017, 1:13 PM MDT (19:13 UTC)
In effect from
Mar 30, 2017, 10:00 AM MDT
Expired
Mar 30, 2017, 9:30 PM MDT
In force
12 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

006 
WWUS75 KPIH 291913
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
113 PM MDT Wed Mar 29 2017

IDZ017-022-300900-
/O.NEW.KPIH.WI.Y.0008.170330T1600Z-170331T0600Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
113 PM MDT Wed Mar 29 2017

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 10 AM Thursday to midnight MDT
Thursday night. 

* IMPACTS/TIMING...Increasing late Thursday morning and persisting
  through the evening. Difficult driving conditions are expected,
  especially those driving high-profile vehicles. Winds may 
  improve a few hours prior to midnight.

* WINDS...From the Southwest to south at 30 to 40 mph with gusts 
          to 55 mph.

* LOCATIONS...Burley, Rupert, Malad City, Sweetzer Summit, I-86 to
  the I-84/I-86 Interchange, I-84 to the Utah State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
NP/JK
3 follow-up statements
622 
WWUS75 KPIH 300835
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
235 AM MDT Thu Mar 30 2017


IDZ017-022-302100-
/O.CON.KPIH.WI.Y.0008.170330T1600Z-170331T0600Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
235 AM MDT Thu Mar 30 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MDT TONIGHT...

* IMPACTS/TIMING...Increasing late this morning and persisting 
through the evening. Difficult driving conditions are expected, 
especially those driving high-profile vehicles. Winds may 
improve a few hours prior to midnight. 

* WINDS...From the Southwest to south at 30 to 40 mph with gusts 
  to 55 mph. 

* LOCATIONS...Burley, Rupert, Malad City, Sweetzer Summit, I- 86 
  to the I-84/I-86 Interchange, I-84 to the Utah State Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
902 
WWUS75 KPIH 302011
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
211 PM MDT Thu Mar 30 2017


IDZ017-022-310600-
/O.CON.KPIH.WI.Y.0008.000000T0000Z-170331T0600Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
211 PM MDT Thu Mar 30 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* IMPACTS/TIMING...Strong gusty winds will persist through about 9
  pm MDT this evening and will begin to decrease. Advisory level
  winds may end early. Difficult driving conditions are expected,
  especially those driving high-profile vehicles.

* WINDS...From the Southwest to south at 25 to 35 mph with gusts
  to 45 mph. 

* LOCATIONS...Burley, Rupert, Malad City, Sweetzer Summit, I-86 to
  the I-84/I-86 Interchange, I-84 to the Utah State Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
149 
WWUS75 KPIH 310330
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
930 PM MDT Thu Mar 30 2017


IDZ017-022-310430-
/O.CAN.KPIH.WI.Y.0008.000000T0000Z-170331T0600Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City, 
Oakley, and Rockland
930 PM MDT Thu Mar 30 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. 

Winds have diminished to below advisory level at almost all
locations. Expect winds to continue to diminish overnight.  


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:04 AM MDT, 11 hours 9 minutes earlier.

Area forecast discussion, Mar 29, 2:04 AM MDT, 11 hours 9 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
204 AM MDT Wed Mar 29 2017

.SHORT TERM...Today through Friday night. WV imagery this morning
shows upper ridge deamplifying and shifting to the east. This will
allow moisture to reach the Central Mountains later this afternoon
ahead of a developing upper split trough. We see indications of
the split as early as Thursday morning by both the GFS and NAM. At
the surface, a cold front will pass through Thursday afternoon
allowing cooler air to filter into the valleys and snow levels
will accordingly fall--possibly to valley floors--Thursday night
and Friday morning. Central Mountains may see about 8 to 12 inches
through Friday afternoon with lesser amounts expected over the
Southeastern Highlands, and possibly up to 1 inch on the benches.
With the cold front passing Thursday afternoon, winds will
increase until around sunset, then pick back up again on Friday
and shift out of the north/northeast. tral Mountains may see about 8 to 12 inches
through Friday afternoon with lesser amounts expected over the
Southeastern Highlands, and possibly up to 1 inch oHinsberger

.LONG TERM...Saturday through Wednesday. Saturday looks dry, GFS
and European agree on that much, but that's about it. Both models
are having significant timing differences in developing the next
low pressure system. GFS is faster in developing the low than the
European. As a result, GFS begins developing the low on Sunday
over Oregon which leaves us dry for most of the day. GFS brings
precipitation into the region for Monday and Tuesday. Meanwhile
the European waits until Sunday night or Monday to develop the low
and develops it over southern Idaho. This brings precipitation
into the area Sunday, and depending upon the track possibly Monday
with dry weather for Tuesday. Both models have been consistently
different over the past 3 days. However, the GFS has been more
consistent with its solution and it seems that the latest European
is trending more towards the GFS. Forecast remains rather
uncertain but leans more towards the GFS. Valle

&&

.AVIATION...Some patchy low stratus is possible early this morning
although high clouds over the region may keep temps warm enough from
that occurring. Otherwise, expect vfr conditions through the day
with winds picking up this afternoon ahead of the next system.
Showers will overspread the area this afternoon and evening with
deteriorating conditions likely through the evening.

Valle

&&

.HYDROLOGY...Snowmelt and QPF-driven runoff will continue to
contribute to flooding across parts of the forecast area. River
flooding continues along the Portneuf River in Pocatello, and
along the Bear River near the WY border. Hinsberger

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday afternoon for IDZ017>019-022>025-031-
032.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:14 PM MDTWinter Weather AdvisoryPIH32 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.